Article Text

PDF

Galactorrhoea, hyperprolactinaemia, and pituitary adenoma presenting during metoclopramide therapy
  1. B. T. Cooper,
  2. R. A. Mountford,
  3. C. McKee

    Abstract

    A 49-year-old woman presented with a one month history of headaches, loss of libido and galactorrhoea. She had been taking metoclopramide for the previous 3 months for reflux oesophagitis. She was found to have substantially elevated serum prolactin levels and a pituitary adenoma, which have not been previously described in a patient taking metoclopramide. The drug was stopped and the serum prolactin level fell progressively to normal with resolution of symptoms over 4 months. This suggested that contrary to our original impression that she had a prolactin-secreting pituitary adenoma which had been stimulated by metoclopramide, she had metoclopramide-induced hyperprolactinaemia and an incidental pituitary tumour.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.